Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 8, NWS Wilmington, OH

March 31, 2017Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Mar 31, 2017, 7:31 AM EDT for Adams County, Ohio. It took effect at Mar 31, 2017, 8:44 AM EDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2017, 7:31 AM EDT (11:31 UTC)
In effect from
Mar 31, 2017, 8:44 AM EDT
Expired
Mar 31, 2017, 10:05 PM EDT
In force
13 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 18.71 ft at Mar 31, 2017, 3:00 PM EDT.

actionminormoderate102003/3104/0104/02
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

541 
WGUS41 KILN 311131
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
731 AM EDT FRI MAR 31 2017

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Ohio Brush Creek above West Union

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC001-312331-
/O.NEW.KILN.FL.W.0008.170331T1244Z-170401T0205Z/
/WUNO1.1.ER.170331T1244Z.170331T1600Z.170331T2005Z.NO/
731 AM EDT FRI MAR 31 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Ohio Brush Creek above West Union
* until this evening.
* At 7 AM the stage was 12.2 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by this morning and continue to 
  rise to near 18.5 feet by this afternoon. The river will fall below 
  flood stage by late this afternoon.
* At stages near 15.0 feet, Flooding of mainly lowland areas occurs in 
  Adams County near Ohio Brush Creek.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
4 follow-up statements
258 
WGUS81 KILN 311633
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1233 PM EDT FRI MAR 31 2017

...The Flood Warning continues for the following rivers...
  Ohio Brush Creek above West Union

OHC001-010033-
/O.CON.KILN.FL.W.0008.000000T0000Z-170401T0205Z/
/WUNO1.1.ER.170331T1213Z.170331T1700Z.170331T2005Z.NO/
1233 PM EDT FRI MAR 31 2017

The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until this evening.
* At 12 PM the stage was 18.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will crest near 18.5 feet by early this afternoon. 
  The river will fall below flood stage late this afternoon.
* At stages near 18.0 feet, Water continues to spill onto Route 348, 
  while several county or township roads near Lawshee and low areas east
  of West Union near the creek are flooded.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
038 
WGUS81 KILN 311835
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT FRI MAR 31 2017

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-010235-
/O.EXT.KILN.FL.W.0008.000000T0000Z-170401T0435Z/
/WUNO1.1.ER.170331T1213Z.170331T1900Z.170331T2235Z.NO/
235 PM EDT FRI MAR 31 2017

...Flooding now expected to continue until late tonight... 
The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until late tonight.
* At 2 PM the stage was 18.6 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 18.7 feet by late this 
  afternoon. The river will fall below flood stage this evening.
* At stages near 18.0 feet, Water continues to spill onto Route 348, 
  while several county or township roads near Lawshee and low areas east
  of West Union near the creek are flooded.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
689 
WGUS81 KILN 312208
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
608 PM EDT FRI MAR 31 2017

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-010608-
/O.EXT.KILN.FL.W.0008.000000T0000Z-170401T0739Z/
/WUNO1.1.ER.170331T1213Z.170331T1900Z.170401T0139Z.NO/
608 PM EDT FRI MAR 31 2017

...Flooding now expected to continue until later tonight... 
The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until later tonight.
* At 5 PM the stage was 18.2 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river will continue to fall and be below flood stage by midnight.
* At stages near 18 feet, water continues to spill onto Route 348, 
  while several county or township roads near Lawshe and low areas east
  of West Union near the creek are flooded.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
729 
WGUS81 KILN 010034
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
834 PM EDT FRI MAR 31 2017

...The Flood Warning is cancelled for the following rivers...

  Ohio Brush Creek above West Union

OHC001-010104-
/O.CAN.KILN.FL.W.0008.000000T0000Z-170401T0739Z/
/WUNO1.1.ER.170331T1213Z.170331T1900Z.170331T2313Z.NO/
834 PM EDT FRI MAR 31 2017

The Flood Warning is cancelled for
  The Ohio Brush Creek above West Union
* At 8 PM the stage was 13.1 feet.
* The river fell below flood stage this evening.
* Flood stage is 15 feet.
* The river will continue to fall to 10 feet by midnight.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 31, 7:06 AM EDT, 25 minutes earlier.

Area forecast discussion, Mar 31, 7:06 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
706 AM EDT Fri Mar 31 2017

.SYNOPSIS...
Low pressure will push east across the area this afternoon
allowing the chance of showers to persist. Surface high pressure
will then build into the region Saturday allowing for drier
conditions through the weekend. The chance of rain will then
return to the area on Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Showers continue across the forecast area this morning as low
pressure over Indiana approaches from the west. A surface cold
front extends south from the low pressure and is currently
located just east of the IN/ IL state line. The cold front is
forecasted to push through the CWA this morning with the upper
level component of the low moving directly overhead. As this
occurs clouds will continue through the day along with a chance
of showers. PWATs currently greater than 1" will slowly
decrease this afternoon towards 0.75" as slightly drier mid and
upper level air works into the region. Still with these PWAT
values though showers will be possible. The ARW/ NMM/ HRRR and
RAP all indicate wrap around showers and have kept PoPs
reflecting this thinking.

Tonight, low pressure will pull east of the area with weak low
level cooling occurring. As this happens moisture will become
trapped underneath and inversion allowing extensive low clouds
to form.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
These low clouds from Saturday morning will be tough to shake as
the pronounced inversion remain into Saturday afternoon. Given
the sun angle/ time of year and decreasing low level moisture
think we will eventually get sun Saturday afternoon but the
process will be slow. 850mb temperatures Saturday afternoon also
remain around 2 degrees C and with clouds hanging around think
high temperatures will be slow to recover. Most places will be
in the mid 50s with slightly higher temperatures across the
southwest and slightly lower temperatures across the northeast
possible (where clouds will hang around slightly longer).
Saturday afternoon surface high pressure will build in from the
north but will be weak as the main ageostrophic convergence
remains confined to Canada.

During the day Sunday surface high pressure will pull east with
southeasterly flow returning. 850mb temperatures will climb to
near 9 degrees C as mid-level ridging moves overhead. Cirrus
will also begin to move in from the west as the next upper level
disturbance approaches.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The 00Z models are in general agreement with an upper level
low/trough over the southern plains lifting northeast across the
upper Ohio valley Sunday night through Tuesday. There are some
differences though on the exact track and timing of an
associated surface low that will push up across our region
Monday into Monday night. Either way though, this should lead to
fairly high pops developing as we head through the day on
Monday. Temperatures and any instability will depend on the
track of the low. For now will allow for highs in the 60s and
limit the chance of any embedded thunder to about the southeast
half of our area where the better chance for any instability
will exist.

Pcpn should taper off from west to east on Tuesday with a brief
dry period for Tuesday night into Wednesday morning. However, a
broader upper level trough will work its way east and deepen as
it moves into the eastern United States through the end of the
week. This will bring a chance of precipitation through the end
of the long term period and eventually usher in a cooler
airmass toward the end of the work week.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Surface low pressure is currently located over Indiana this
morning and is slowly pushing east. Surface cold front is now
passing through KIND with lower cigs behind. Later this morning
into early this afternoon surface low pressure will push east of
the area with the chance of wrap around showers continuing. High
res models then shows cigs quickly collapsing early this evening
which makes sense as low level cold air advection creates an
inversion trapping low level moisture. Have kept cigs MVFR
slightly longer this afternoon than compared to guidance due to
initial weak low level WAA. Low cigs will then likely continue
into Saturday morning as the inversion remains.

OUTLOOK...MVFR ceilings and visbilities possible Monday into
Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Haines
NEAR TERM...Haines
SHORT TERM...Haines
LONG TERM...JGL
AVIATION...Haines
Hazardous weather outlook, Mar 31, 3:02 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
302 AM EDT Fri Mar 31 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010715-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
302 AM EDT Fri Mar 31 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 31, 6:08 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
608 AM EDT FRI MAR 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      WAVERLY                 39.13N 82.98W
03/31/2017                   PIKE               OH   LAW ENFORCEMENT

            HIGH WATER FLOWING ACROSS ROUTE 220 AT RIVER ROAD

&&
Local storm report, Mar 31, 6:47 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
647 AM EDT FRI MAR 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLOOD            BENTONVILLE             38.75N 83.61W
03/31/2017                   ADAMS              OH   LAW ENFORCEMENT

            HIGH WATER WAS REPORTED ON ROUTE 41 S NEAR BENTONVILLE

&&
Local storm report, Mar 31, 6:49 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
649 AM EDT FRI MAR 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLOOD            MAYS LICK               38.53N 83.84W
03/31/2017                   MASON              KY   LAW ENFORCEMENT

            HIGH WATER REPORTED ON HELENA ROAD

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:25 PM EDTSpecial Weather StatementILNMercer35 min
Mar 30, 9:09 PM EDTSpecial Weather StatementILNClinton36 min
Mar 30, 10:17 PM EDTSpecial Weather StatementILNButler28 min
Mar 31, 1:20 AM EDTAreal Flood AdvisoryILNAdams, Brown, Highland, Pike, Scioto3 hr
Mar 31, 4:10 AM EDTAreal Flood AdvisoryILNAdams, Brown, Highland, Pike, Scioto5 hr
Mar 31, 5:57 AM EDTAreal Flood AdvisoryILNAdams, Pike, Scioto4 hr
Mar 31, 6:34 AM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway, Ross11 hr
Mar 31, 8:47 AM EDTAreal Flood WarningILNPike3 hr
Mar 31, 9:04 AM EDTAreal Flood WarningILNAdams4 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.